Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 44, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 24, 2021, 9:29 PM CDT for Denton County, Texas. It was in force for 61 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2021, 9:29 PM CDT (02:29 UTC)
- Expired
- Mar 24, 2021, 10:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 78 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 9:34 PM CDT | HAIL 2 | 2 Ssw Northlake, TX | |
| Mar 24, 9:36 PM CDT | HAIL 1 | 1 E Marshall Creek, TX | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Mar 24, 9:45 PM CDT | HAIL 1 | 2 Nw Copper Canyon, TX | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Mar 24, 10:08 PM CDT | HAIL 1.5 | 1 W Little Elm, TX | |
| Mar 24, 10:23 PM CDT | HAIL 1.75 | 5 Ne Little Elm, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 4:59 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460
WUUS54 KFWD 250229
SVRFWD
TXC121-250330-
/O.NEW.KFWD.SV.W.0044.210325T0229Z-210325T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
929 PM CDT Wed Mar 24 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Denton County in north central Texas...
* Until 1030 PM CDT.
* At 929 PM CDT, a severe thunderstorm was located near Trophy Club,
moving northeast at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Carrollton, Frisco, Denton, Lewisville, Flower Mound, Coppell, The
Colony, Southlake, Corinth, Highland Village, Trophy Club, Lake
Dallas, Lake Lewisville, Little Elm, Roanoke, Pilot Point, Argyle,
Hickory Creek, Double Oak and Shady Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
This storm has a history of producing large hail. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows!
&&
LAT...LON 3341 9684 3310 9684 3299 9695 3299 9732
3342 9711
TIME...MOT...LOC 0229Z 222DEG 23KT 3303 9716
HAIL...1.75IN
WIND...60MPH
$$
Dunn2 follow-up statements
508
WWUS54 KFWD 250249
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
949 PM CDT Wed Mar 24 2021
TXC121-250330-
/O.CON.KFWD.SV.W.0044.000000T0000Z-210325T0330Z/
Denton TX-
949 PM CDT Wed Mar 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR DENTON COUNTY...
At 948 PM CDT, a severe thunderstorm was located over Copper Canyon,
or over Highland Village, moving northeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Carrollton, Frisco, Denton, Lewisville, Flower Mound, Coppell, The
Colony, Southlake, Corinth, Highland Village, Trophy Club, Lake
Dallas, Lake Lewisville, Little Elm, Roanoke, Pilot Point, Argyle,
Hickory Creek, Double Oak and Shady Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a small interior room.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3341 9684 3310 9684 3299 9695 3299 9732
3342 9711
TIME...MOT...LOC 0248Z 222DEG 23KT 3311 9707
HAIL...1.50IN
WIND...60MPH
$$
Dunn655
WWUS54 KFWD 250306
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1006 PM CDT Wed Mar 24 2021
TXC121-250330-
/O.CON.KFWD.SV.W.0044.000000T0000Z-210325T0330Z/
Denton TX-
1006 PM CDT Wed Mar 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EASTERN DENTON COUNTY...
At 1006 PM CDT, a severe thunderstorm was located over Little Elm, or
over Lake Lewisville, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection stay inside a sturdy structure and keep away from
windows.
&&
A Tornado Watch remains in effect until 400 AM CDT for north central
Texas.
LAT...LON 3341 9684 3310 9684 3299 9695 3299 9720
3342 9711
TIME...MOT...LOC 0306Z 227DEG 22KT 3316 9697
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
DunnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 7:53 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 24, 7:53 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 753 PM CDT Wed Mar 24 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: A cluster of showers and thunderstorms, some severe, continue to move northeast this afternoon along and north of the I-20 corridor and just east of the DFW Metroplex as a warm front retreats northward. Additionally, a long track supercell continues to move northeast along a Goldthwaite to Cranfills Gap line. The latest high res guidance continues to indicate an uptick in showers and thunderstorms this evening as low level moisture increases along and south of the I-20 corridor. As the warm front retreats north, a stark contrast in dewpoints can be seen with the latest surface observations, with dewpoints in the upper 60s and low 60s south of I-20 and dewpoints in the 40s further north. As a result, surface based instability should increase and pose a continued risk for all modes of severe weather. Portions of North and Central Texas remain under a Severe Thunderstorm and a Tornado Watch through 10 PM this evening. As we head into the overnight hours, a shortwave is expected to eject east as a cold front sweeps across the region. The combination of large scale lift, high moisture content, and steepening mid level lapse rates will yield another round of showers and thunderstorms with a potential for large hail once again. Additionally, minor flooding issues may arise due to high precipitable water values and possible training of cells. Precipitation should decrease from west to east late Thursday morning and into Thursday afternoon as drier air filters in. Highs in the mid 60s and low 70s are expected tomorrow afternoon with west winds around 10-15 mph. Garcia Previous Discussion: /Through Thursday/ Key Points: -Severe thunderstorms will be possible this afternoon through tonight -The main threats will be large hail and damaging winds. Can't rule out a few tornadoes this afternoon/evening -Minor flooding is possible if storms track over the same location over a long period of time -Storms move off to the east by late Thursday morning Discussion... A fairly complex weather set-up is evolving across the Southern Plains as stationary front is currently just north of the Red River in Oklahoma while a warm front continues to advance northward across Central Texas. To the west, a pseudo-dryline is expected to sharpen across the Big County as a surface low deepens coming off the Mexican higher terrain. Low-level mass response is clearly evident by the steady increase in moisture across Central Texas, where dew points have crept up into the lower 60s. With increasing moisture and mostly sunny skies, instability has been on the rise with a couple hundred joules per kilogram now present across Central Texas. This is expected to continue to increase and shift northward as the low-level jet increases and aids in the northward transport of moisture. The development of the aformentioned surface low across West Texas is farther south compared to previous days' forecasts, therefore, the direction of the 925-700 mb flow has a stronger southerly component. What does this have to do with thunderstorm development? With southerly winds in place, a weakened capping inversion is less likely to impede the development of thunderstorms as surface heating continues. Strong effective bulk shear within the warm sector will promote the development of large hail, some of which could exceed 1.25" in diameter. Damaging winds will also accompany the hail potential as downdrafts come crashing to the surface. In the lowest couple thousand feet, there is enough environmental shear to support the development of a few tornadoes within the strongest supercells as storms move from southwest to northeast. In the meantime, storms are likely to congeal into a cluster of storms late this afternoon, then make its way eastward through the evening hours. Given a fairly sheared profile, all modes of severe weather will be possible within the cluster of storms, however, large hail and damaging winds will be the primary threats. If that wasn't enough, as the front finally makes its way through the area, another round of storms is likely to develop across the Hill Country and move northeastward after midnight. Steep mid- level lapse rates on the order of 8-8.5 m/s will once again increase the potential for large hail. The area with the greatest potential for large hail tonight will be across Central Texas and areas east of I-35 in North Texas. The tornado potential tonight should remain low given the elevated nature of these thunderstorms behind the cold front. All precipitation is likely to move east of the region by mid to late morning tomorrow as a deeper column of dry air moves into the region. Westerly winds between 10-15 will likely be in place as highs remain in the 60s to lower 70s. Hernandez && .LONG TERM... /Issued 315 PM CDT Wed Mar 24 2021/ /Thursday Night Onward/ Following the departure of tonight/tomorrow's storm system, fair weather will prevail to end the week. Surface flow will quickly turn back around to the southeast on Friday, allowing temperatures to bounce back into the upper 70s and low 80s beneath mostly sunny skies. By Saturday, sufficient moisture return should support warm advection showers and a few storms mainly across parts of Central and East Texas as a weak upper shortwave moves overhead. Coverage of storms may increase some late Saturday into early Sunday as frontal zone pushes southward through the forecast area. While this setup does not appear very favorable for severe weather at this time, the overall parameter space could support some strong storms simply given the degree of instability and shear progged to be in place. On Sunday, a stronger upper low is expected to move across the area, although most of the CWA may be positioned within the post-frontal airmass at the surface, leading to a favorable overrunning regime and more widespread rain heading into Monday. Another progressive disturbance or two could keep rain chances in the forecast through at least next Wednesday, although the frequent frontal intrusions and lack of significant moisture/instability recovery may limit the overall severe weather threat through the extended portion of the forecast. Some drier weather may return for the second half of next week. -Stalley && .AVIATION... /NEW/ /00Z TAFs/ VFR prevails across the Metroplex, while MVFR ceilings have been observed at Waco the past few hours. As low level moisture spreads northward, MVFR ceilings should reach the Metroplex terminals. Low clouds are expected to clear Thursday morning as drier air filters from west to east. Radar imagery reveals increasing shower and thunderstorm activity across the region, generally moving northeast. The Metroplex terminals remain just north and west of a retreating warm front, where some activity has produced large hail. Although weak mid level lapse rates have limited activity near the Metroplex terminals, there may be additional thunderstorm development over the next 1-2 hours as low level moisture increases and forcing for ascent approaches from the west. Another round of showers and thunderstorms will impact the terminals once again after 6Z across Central Texas and after 8-9Z as a shortwave approaches the region. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 52 69 49 79 57 / 90 50 0 0 0 Waco 54 71 49 79 59 / 90 40 0 0 0 Paris 54 66 45 74 54 / 90 70 0 0 0 Denton 48 68 45 79 53 / 90 50 0 0 0 McKinney 52 68 46 77 54 / 90 60 0 0 0 Dallas 54 70 51 80 59 / 90 50 0 0 0 Terrell 53 68 46 77 56 / 90 60 0 0 0 Corsicana 55 70 49 79 59 / 90 50 0 0 0 Temple 53 73 47 81 58 / 80 30 0 0 0 Mineral Wells 47 68 46 81 53 / 80 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 24, 2:22 PM CDT, 7 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 222 PM CDT Wed Mar 24 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 222 PM CDT Wed Mar 24 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Strong to severe thunderstorms are possible this afternoon and evening across North and Central Texas. Large hail and damaging winds will be the primary threats, however, a few tornadoes can't be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Low thunderstorm chances return to the forecast east of I-35 on Saturday afternoon and night and across much of the region Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested late this afternoon and tonight for much of North and Central Texas.
In the hours before
Local storm report, Mar 24, 8:03 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
803 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL HAMILTON 31.70N 98.13W
03/24/2021 E1.00 INCH HAMILTON TX PUBLIC
TIME ESTIMATED VIA RADAR.
&&Local storm report, Mar 24, 8:13 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
813 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 2 S MERIDIAN 31.90N 97.65W
03/24/2021 E1.25 INCH BOSQUE TX PUBLIC
TIME ESTIMATED VIA RADAR.
&&Local storm report, Mar 24, 8:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
856 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 2 WSW JACKSBORO 33.21N 98.19W
03/24/2021 E1.00 INCH JACK TX FIRE DEPT/RESCUE
TIME ESTIMATED VIA RADAR.
&&Local storm report, Mar 24, 9:05 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
905 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL 2 E HASLET 32.96N 97.31W
03/24/2021 E1.75 INCH TARRANT TX AMATEUR RADIO
&&Local storm report, Mar 24, 9:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
914 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL 2 S ROANOKE 32.97N 97.24W
03/24/2021 U1.00 INCH TARRANT TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, Mar 24, 9:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
928 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HAIL 2 WNW ROANOKE 33.02N 97.27W
03/24/2021 U1.50 INCH DENTON TX PUBLIC
REPORT FROM MPING: PING PONG BALL (1.50
IN.).
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:08 PM CDT | Tornado Warning | FWD | Bosque, Hamilton | 52 min |
| Mar 24, 7:25 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 40 min |
| Mar 24, 7:33 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 57 min |
| Mar 24, 7:47 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 58 min |
| Mar 24, 7:55 PM CDT | Tornado Warning | FWD | Bosque, Hill | 50 min |
| Mar 24, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 40 min |
| Mar 24, 8:39 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 66 min |
| Mar 24, 8:40 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 65 min |
| Mar 24, 8:43 PM CDT | River Flood Warning | FWD | Hunt | 36 hr |
| Mar 24, 8:44 PM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 37 hr |
| Mar 24, 8:48 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 42 min |
| Mar 24, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 51 min |
| Mar 24, 9:37 PM CDT | Tornado Warning | FWD | Denton | 32 min |
| Mar 24, 9:40 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 65 min |
| Mar 24, 10:23 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson | 52 min |
| Mar 24, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Kaufman | 59 min |
| Mar 24, 11:09 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Lampasas, Mills | 39 min |
| Mar 24, 11:44 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 61 min |
| Mar 24, 11:52 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 53 min |
| Mar 25, 12:12 AM CDT | Special Weather Statement | FWD | Montague | 48 min |
| Mar 25, 12:35 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill | 3 hr |
| Mar 25, 12:42 AM CDT | Special Weather Statement | FWD | Rains | 48 min |
| Mar 25, 12:51 AM CDT | Special Weather Statement | FWD | Delta | 39 min |
| Mar 25, 1:44 AM CDT | Special Weather Statement | FWD | Ellis | 31 min |
| Mar 25, 3:02 AM CDT | Special Weather Statement | FWD | Rockwall | 28 min |
| Mar 25, 3:12 AM CDT | Special Weather Statement | FWD | Van Zandt | 48 min |
| Mar 25, 3:29 AM CDT | Special Weather Statement | FWD | Bell | 31 min |
| Mar 25, 5:07 AM CDT | Special Weather Statement | FWD | Milam | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.